MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE FOCUSED FORCE PTA BALLOON
Model Number US35130610
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.No medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records was performed.Medical records were received and reviewed and the investigation of the reported event is currently underway.Medical records review: the patient with left lower extremity claudication was scheduled for angioplasty and possible stenting.The right common femoral artery was accessed and a runoff study demonstrated focal superficial artery (sfa) occlusion in its distal portion at the adductor canal region.An atherectomy of the distal sfa was performed followed by two inflations of the focused force percutaneous transluminal angioplasty balloon dilatation catheter.Following balloon angioplasty, contrast angiogram demonstrated one area of suboptimal angioplasty and a questionable area of dissection.Intravascular ultrasound identified an area of subintimal dissection that extended more proximal than expected.The distal aspect of the intervention was widely patent.Both areas referring to the suboptimal angioplasty as well as the intimal dissection regions were felt to be flow limiting and therefore required stenting.A bare metal stent was then successfully deployed across this region and then post dilated.Completion angiography revealed wide patency of the intervention and no evidence of distal embolization.No complications were encountered.(device manufacturer date: 04/2018).The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty balloon dilatation catheter, vessel dissection was identified after two inflations in the superficial femoral artery.Reportedly, the dissection was treated with a stent; completion angiogram demonstrated wide patency of the intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Medical records review: the patient with left lower extremity claudication was scheduled for angioplasty and possible stenting.The right common femoral artery was accessed and a runoff study demonstrated focal superficial artery (sfa) occlusion in its distal portion at the adductor canal region.An atherectomy of the distal sfa was performed followed by two inflations of the focused force percutaneous transluminal angioplasty balloon dilatation catheter.Following balloon angioplasty, contrast angiogram demonstrated one area of suboptimal angioplasty and a questionable area of dissection.Intravascular ultrasound identified an area of subintimal dissection that extended more proximal than expected.The distal aspect of the intervention was widely patent.Both areas referring to the suboptimal angioplasty as well as the intimal dissection regions were felt to be flow limiting and therefore required stenting.A bare metal stent was then successfully deployed across this region and then post dilated.Completion angiography revealed wide patency of the intervention and no evidence of distal embolization.No complications were encountered.Investigation summary: a sample evaluation could not be performed as the device was not returned.Medical records were provided and reviewed.There was no specific deficiency alleged in the provided medical records.Therefore, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 03/2020).(manufacturing date: 04/2018).
 
Event or Problem Description
It was reported through the results of a clinical trial, that during an angioplasty procedure with a focused force percutaneous transluminal angioplasty balloon dilatation catheter, vessel dissection was identified after two inflations in the superficial femoral artery.Reportedly, the dissection was treated with a stent; completion angiogram demonstrated wide patency of the intervention.New information: it was reported through clinical trial, approximately eight-month post index procedure, angioplasty was performed and identified 90% stenosis at the target lesion.It was further reported that a sent graft was placed to treat the lesion.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Investigation summary: a sample evaluation could not be performed as the device was not returned.Medical records were provided and reviewed.Following balloon angioplasty, contrast angiogram demonstrated one area of suboptimal angioplasty and a questionable area of dissection.However, there was no specific deficiency alleged in the provided medical records.Therefore, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Investigation summary: a sample evaluation could not be performed as the device was not returned.Medical records were provided and reviewed.Following balloon angioplasty, contrast angiogram demonstrated one area of suboptimal angioplasty and a questionable area of dissection.However, there was no specific deficiency alleged in the provided medical records.Therefore, the investigation is inconclusive as no objective evidence has been provided to confirm any alleged deficiency with the device.Based upon the available information, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(expiry date: 03/2020), (manufacturing date: 04/2018).
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative

Brand Name
ULTRASCORE FOCUSED FORCE PTA BALLOON
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7661222
Report Number2020394-2018-01106
Device Sequence Number163480
Product Code PNO
UDI-Device Identifier00801741116872
UDI-Public(01)00801741116872
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS35130610
Device Catalogue NumberUS35130610
Device Lot NumberGFCQ1421
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer08/28/2018
01/15/2019
06/17/2019
12/20/2019
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/30/2018
02/11/2019
06/25/2019
12/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight101